Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 97, NWS Mobile, AL

July 14, 2010Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2010, 8:41 PM CDT for Escambia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2010, 8:41 PM CDT (01:41 UTC)
Expired
Jul 14, 2010, 9:15 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Escambia County, FL

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2010-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2010-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS54 KMOB 150141
SVRMOB
FLC033-150215-
/O.NEW.KMOB.SV.W.0097.100715T0141Z-100715T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
841 PM CDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 915 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR WALNUT HILL...OR ABOUT 17
  MILES EAST OF BAY MINETTE...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALNUT HILL BY 850 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3072 8745 3089 8761 3097 8751 3092 8738
TIME...MOT...LOC 0142Z 030DEG 10KT 3089 8748

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 8:08 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 14, 8:08 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
808 PM CDT WED JUL 14 2010

.UPDATE...

SHORT WAVE AS PER WATER VAPOR IMAGERY ACROSS NORTHERN GEORGIA
CONTINUES TO DIG SOUTH IN MOISTURE ALONG THE GULF. THIS HAS PROVIDED
AMPLE DYNAMIC LIFT THAT WILL TAKE THE PLACE OF SURFACE HEATING
BUOYANCY. AS A RESULT...SHOWERS AND STRONG THUNDERSTORMS HAVE
CONTINUED TO REDEVELOP ALONG AN AXIS OF MOISTURE ALONG AND EAST OF A
NORTHWEST TO SOUTHEAST ORIENTED LINE FROM VOCATION TO MILTON...MOVING
SOUTH SOUTHEAST AT AROUND 10 TO 15 MPH. THESE STORMS HAVE THE
POTENTIAL TO DROP TORRENTIAL...BLINDING RAINS...FREQUENT CLOUD-TO-
GROUND LIGHTNING...AND GUSTY WINDS APPROACHING 50 MPH. EXPECT STORMS
TO DISSIPATE BY MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 710 PM CDT WED JUL 14 2010/

UPDATE...

SHOWERS AND THUNDERSTORMS HAVE BEEN RIDING AN AXIS OF MOISTURE THIS
AFTERNOON ALONG AND EAST OF A NORTHWEST TO SOUTHEAST ORIENTED LINE
FROM THOMASVILLE TO VOCATION TO MILTON...MOVING SOUTH SOUTHEAST AT
AROUND 10 TO 15 MPH. AS THUNDERSTORMS APPROACH THE COAST...THEY HAVE
BEEN ENCOUNTERING A SEA BREEZE FRONT...WHICH HAS ALIGNED ITSELF JUST
NEAR AND NORTH OF INTERSTATE 10. THIS HAS BRIEFLY ALLOWED STORMS TO
INCREASE IN INTENSITY BEFORE MOVING INTO MORE STABLE AIR AT THE COAST.
AS SUNSET APPROACHES...EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN AND
DISSIPATE.

HAVE UPDATED THE HOURLY TEMPERATURE GRIDS IN THE INHERITED FORECAST
PACKAGE TO REFLECT A BETTER TEMPERATURE CURVE THROUGHOUT THE
AFTERNOON HOURS EACH DAY THROUGH DAY 7. OTHERWISE...NO OTHER CHANGES
HAVE BEEN MADE.

.PREV DISCUSSION... /ISSUED 630 PM CDT WED JUL 14 2010/

AVIATION [00Z TAF ISSUANCE]...ISOLATED CONVECTION DROPPING SOUTHWARD
ACROSS THE WESTERN FL PANHANDLE IS FORECAST TO DISSIPATE THROUGH 03Z.
VFR CONDITIONS EXPECTED THRU MUCH OF THE PERIOD WITH WINDS GENERALLY
LIGHT AND BECOMING SOUTHERLY DURING THE DAY THU. THE POTENTIAL DOES
EXIST FOR MID AFTN TSRA ON THU WHEN WE INTRODUCE BY 21Z. VRB AND
STRONG GUSTY WINDS POSSIBLE IN/NEAR CONVECTION. /10

.PREV DISCUSSION... /ISSUED 349 PM CDT WED JUL 14 2010/

SHORT TERM [TONIGHT THROUGH FRIDAY NIGHT]...THAT WARM RIDGE OVER EAST
TEXAS AND AN UPPER TROUGH OVER THE NORTHERN TENNESSEE VALLEY ARE
STILL WITH US. WE ARE SITUATED BETWEEN THE RIDGE. WHICH IS SOMEWHAT
STATIONARY, AND THE TROUGH PROPAGATING NORTHEAST. THAT WOULD MAKE
CONVECTION A LITTLE LESS ACTIVE THURSDAY. DEEP CONVECTION DECREASING
RAPIDLY THIS EVENING THEN QUIET THROUGH TONIGHT. PATCHY DENSE FOG CAN
OCCUR IN AREAS THAT RECEIVED HEAVIEST RAINFALL. FOR THURSDAY, MAXIMUM
RH IN THE REGION INCREASES THROUGH A 1000-500 MB DEEP LAYER WITH LI
AROUND -2, SO SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY NOON
EACH DAY AND CONTINUE INTO THE EARLY EVENING BEFORE DYING OUT.

GEM UK AND GFS MODEL OUTPUTS PHASING WELL IN BUILDING THE WESTLANT
RIDGE UP BY THIS WEEKEND.

LONG TERM [SATURDAY THROUGH TUESDAY]...NO CHANGES NEEDED AT THIS
TIME. UPPER RIDGE ORIENTS ZONALLY AND A VERY WEAK UPPER TROUGH OVER
THE AREA WILL HOLD ON THROUGH THE EXTENDED PERIOD. THIS COUPLED WITH
PRECIPITABLE WATER VALUES IN THE 1.75-2.25 INCH RANGE WILL KEEP THE
A CHANCE OF AFTERNOON AND EARLY EVENING CONVECTION. SINCE THERE IS
NO OTHER MESO OR SYNOPTIC FEATURE TO DRIVE CONVECTION POPS ARE NEAR
CLIMATOLOGY FOR MID JULY AS WELL AS AFTERNOON HIGHS IN THE LOWER TO
MID 90S. ELEVATED HEAT INDICES, PUSHING NEAR 105 IN SEVERAL
LOCATIONS, IS PUSHED BACK TO EARLY NEXT WEEK.

MARINE...A LIGHT WEST TO SOUTHWEST WIND WILL BECOME SOUTHERLY
THURSDAY INTO FRIDAY AS AN AREA OF HIGH PRESSURE RIDGES WESTWARD
ACROSS THE NORTH CENTRAL GULF. A LIGHT SOUTH TO SOUTHEAST FLOW WILL
CONTINUE THROUGH EARLY NEXT WEEK. SEAS WILL REMAIN GENERALLY 1 TO 3
FEET. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH NEXT WEEK. /13

AVIATION.../18Z ISSUANCES/...VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. AN ISOLATED STORM IS POSSIBLE DURING THE AFTERNOON BUT NOT
ENOUGH TO MENTION IN THE FORECAST AT THIS TIME. /13

FIRE WEATHER...ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. TEMPERATURE AND RH NEAR SEASONAL NORMS AND
DISPERSION MODERATE TO HIGH THROUGH THE FORECAST PERIOD. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  94  75  90 /  10  20  20  40
PENSACOLA   77  93  77  90 /  20  30  30  50
DESTIN      82  86  81  85 /  20  30  30  60
EVERGREEN   73  96  73  92 /  20  20  20  50
WAYNESBORO  71  96  71  91 /  20  20  20  30
CAMDEN      72  98  72  93 /  30  10  20  40
CRESTVIEW   74  94  74  90 /  20  30  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 14, 8:12 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
812 PM CDT WED JUL 14 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-160115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
812 PM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL ABOUT MIDNIGHT THIS
EVENING ALONG AND EAST OF A NORTHWEST TO SOUTHEAST ORIENTED LINE
FROM VOCATION TO MILTON...MOVING SOUTH SOUTHEAST AT AROUND 10 TO 15
MPH. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
BLINDING...TORRENTIAL DOWNPOURS...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND GUSTY WINDS APPROACHING 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP EACH DAY WILL BE
CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND LOCALLY HEAVY RAINS.

HEAT INDEX...
REMAINING ALERT FOR THE POTENTIAL OF HEAT STRESS FOR THOSE WORKING
WITHOUT AIR CONDITIONING WILL REMAIN A NECESSITY THROUGH THE
REMAINDER OF THIS WEEK AND INTO THE EARLY PART OF NEXT WEEK. DAYTIME
HEAT INDEX READINGS WILL TOP OUT BETWEEN 101 TO 106 EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Special weather statement, Jul 14, 4:45 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT WED JUL 14 2010

ALZ057-058-142245-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
445 PM CDT WED JUL 14 2010

...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HIGHLAND HOME...MOVING SOUTH
AT ABOUT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HIGHLAND HOME...BRADLEYTON...SAVILLE...HONORAVILLE AND LIVE OAK
THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE VERY HEAVY...BLINDING
RAINFALL...WHICH COULD POTENTIALLY CAUSE MINOR ROAD
FLOODING...FREQUENT LIGHTNING...AND WIND GUSTS OF IN UPWARDS OF 50
MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jul 14, 7:22 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 PM CDT WED JUL 14 2010

FLZ003-004-150100-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
722 PM CDT WED JUL 14 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SANTA ROSA COUNTY...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF JAY...MOVING SOUTH AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE AND ALLENTOWN THROUGH 800 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 14, 8:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CDT WED JUL 14 2010

FLZ003-004-150145-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
801 PM CDT WED JUL 14 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN SANTA ROSA
COUNTY...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF ALLENTOWN...MOVING SOUTH AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MILTON NEAR WHITING FIELD...MILTON...PACE AND BAGDAD THROUGH 845 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:28 PM CDTAreal Flood AdvisoryMOBSanta Rosa2 hr
Jul 15, 1:50 PM CDTSevere Thunderstorm WarningMOBOkaloosa40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.